adherence. This strategy does not necessarily benefit drug metabolism or reduce the risk of adverse effects.Question 360 out of 1 pointsA 70-year-old patient has just started taking lorazepam 10 days agofor anxiety issues related the death of her husband. She is staying with her daughter for a couple of weeks. The patient's daughter hasnoticed that her mother is having difficulty walking and seems to be confused at times and calls the clinic to report this to the nurse. The nurse will inform the daughter that
ResponseFeedback:If ataxia and confusion occur, especially in older adults orin a debilitated patient, dose adjustments should be made if the effects persist. If the drug is stopped immediately, withdrawal symptoms may occur. Intravenous administration or continuing the same dosage and medication would not help relieve ataxia or confusion in the patient.Question 371 out of 1 pointsA 70-year-old woman with a history of atrial fibrillation has been admitted with a lower gastrointestinal bleed. During the nurse's admission assessment, the nurse realizes that the patient has beentaking ginkgo biloba supplements in addition to her prescribed warfarin, a combination that has resulted in bleeding. What nursingdiagnosis should the nurse identify when planning this patient's care?ResponseFeedback:The woman has experienced an adverse health effect due to the interaction between her prescribed therapy (warfarin) and a herb (ginkgo biloba). The woman's health problem is not a direct consequence of excessive use of the herb or protein levels and malnutrition.Question 381 out of 1 pointsA nurse is caring for a 70-year-old patient who is taking desmopressin (DDAVP). The patient has a history of cardiovascular disease. The nurse will prioritize the assessment of which of the following?ResponseFeedback:Desmopressin should be used with caution in patients with conditions associated with fluid and electrolyte imbalance, such as cystic fibrosis or renal or cardiovascular diseases, because these patients are especially prone to hyponatremia. When administered to either pediatric or geriatric individuals, fluid intake shouldbe adjusted downward to limit the risk of hyponatremia and water intoxication. The drug has no effect on the weight or the temperature of the patient. There is no risk for dehydration.Question 391 out of 1 pointsMr. Penny, age 67, was diagnosed with chronic angina several months ago and has been unable to experience adequate relief of his symptoms. As a result, his physician has prescribed ranolazine
(Ranexa). Which of the following statements is true regarding the use of ranolazine for the treatment of this patient's angina?ResponseFeedback:Ranolazine should be used only in combination with other antianginal therapy (either nitrates, beta blockers (metoprolol or atenolol), or amlodipine, a calcium channel blocker. It does not achieve its effects by lowering the heart rate or the blood pressure. Ranolazinehas the potential to prevent MI.Question 401 out of 1 points
You've reached the end of your free preview.
Want to read all 14 pages?
- Fall '13